Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Had sex but condom slipped off. Took morning after pill. Having lower back pain, sore nipples, bloating and mild cramps. Pregnancy?

User rating for this question
Very Good
Answered by
Practicing since : 1999
Answered : 1589 Questions
Question
hello
Me and my boyfriend had sex six days ago. On the day we had sex, the condom slipped off after he ejaculated inside of me. Right after he ejaculated, he noticed the condom was off. I pulled it out and semen was still inside of the condom but to be on the safe side, I took the next choice morning after pill 45 minutes to an hour later. Two days before the incident I noticed that I was ovulating. The cervical mucus was an egg-white, stretchy consistency. Now six days after taking the morning after pill, I have lower back pain, sore nipples, bloating, and slight to mild cramps. I want to know if I'm pregnant.
Posted Thu, 8 Aug 2013 in Pregnancy
 
 
Answered by Dr. Timothy Raichle 24 minutes later
Hello, I would be happy to help you with your question.

The reasons why you are probably not pregnant include:
1. The chance of conception with unprotected intercourse would have been about 15%
2. The morning after pill is >95% effective at preventing pregnancy from occurring
3. The semen was largely contained within the condom

Your symptoms are most likely related to heightened awareness of cycle related symptoms. The EARLIEST that you can check a pregnancy test and consider it reliable is about 2 weeks after conception.

Does this help? Please ask if you have additional questions.
Above answer was peer-reviewed by
 
Follow-up: Had sex but condom slipped off. Took morning after pill. Having lower back pain, sore nipples, bloating and mild cramps. Pregnancy? 38 minutes later
does ovulating while taking the pill affect my chances being pregnant?
 
 
Answered by Dr. Timothy Raichle 1 hour later
It does not really matter when you take the PlanB. It has multiple effects:
1. It can delay ovulation (usually noticed as a delay in your next period)
2. It creates an environment in the uterus that is not hospitable to sperm or implantation of a conception
3. It causes some shedding of the lining (often experienced as breakthrough bleeding)

The change in cervical mucous occurs right around the time of ovulation. If you had not quite ovulated (released an egg), it might very well have delayed this from happening. The effectiveness of PlanB remains very high, but quite 100%. For this reason, I have recommended the followup pregnancy test just to be sure!

I hope that this helps and good luck!
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor